MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 CX DETACHABLE 6MM X 20CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 CX DETACHABLE 6MM X 20CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780620
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded by the physician and was not returned for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that an embolization coil detached within the microcatheter without use of the controller.The coil was removed in its entirety together with the microcatheter.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The introducer, pusher and implant were returned for analysis.Investigation into the returned components found the strain relief of the pusher to be folded in.The pusher's lead wires were separated from the core wire of the pusher toward the proximal end.During further inspection, the implant was found to have overlapping coils at multiple locations and also was found stretched toward the proximal end of the implant.The monofilament's tip profile displayed a tail, suggesting a tensile break.Lead wire separation was found along the length of the pusher.Lead wire separation is consistent with the device experiencing friction during advancement.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.Inspection of the pusher's monofilament found at stretched tail, which is indicative of the implant separating due to tensile forces that exceeded the strength of the monofilament.The origin of the force placed on the device could not be determined.

Brand Name
AZUR 18 CX DETACHABLE 6MM X 20CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9730236
Report Number2032493-2020-00038
Device Sequence Number353393
Product Code KRD
UDI-Device Identifier00810170018312
UDI-Public(01)00810170018312(11)191107(17)241031(10)1911075ZA
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number45-780620
Device Catalogue Number45-780620
Device Lot Number1911075ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1